MAUDE Adverse Event Report: 3D SYSTEM LUMBAR POSTERIOR TI CAGE

3D SYSTEM LUMBAR POSTERIOR TI CAGE
Model Number JUT-P6 24 11-S
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After the reception of the complaint, manufacturing folders of the implants have been checked.No issue has been detected during the manufacturing, the cleaning, the packaging, and the sterilization steps.Complained devices belongs to a batch of (b)(4)units and (b)(4) devices have already been implanted with no issue and no return from the field.The sterilization certificate has been checked and the results are conforming to the specification (see folder "certificate d'irradiation").Also, we have been informed about the bacteria strain: staphylococcus epidermidis.As per national library of medicine, the staphylococcus epidermidis is a coagulase-negative, gram-positive cocci bacteria that form clusters.It is also a catalase-positive and facultative anaerobe.They are the most common coagulase-negative staphylococcus species that live on the human skin.In its natural environments such as the human skin or mucosa, they are usually harmless.Many times, these coagulase-negative staph species invade the human body via prosthetic devices, at which point a small number of microbes travel down the prosthetic device to the bloodstream.The bacteria, then, can produce biofilms that help to protect them from host defense or antimicrobials.The belief is that staphylococcus epidermidis is one of the most common causes of nosocomial infection, with infection rates as high as those of staphylococcus aureus.Thanks to the knowledge of the bacteria, the routine bioburden monitoring in spineart clean area, the result of spineart dose audits from years and the fact that the validated range of spineart gamma radiation is 25-45kgy; there is no risk that the implanted devices could create this infection.Moreover, the instrumentation kit has been validated to be cleaned, disinfected and sterilized; the parameters are defined in spineart ifu's.Thus, the origin of the contamination is human and could come directly from the patient or from the surgical team, during the surgery or just after the surgery, during the post-operative cares.
 
Event or Problem Description
The customer complaint form reports a post-operative infection and a revision surgery.The primo surgery was realized on (b)(6) 2022.The patient suffered from pain since (b)(6)2022.A post-operative infection has been detected and a revision surgery was realized on (b)(6) 2022 explantation of the 2 cages (the screws and the setscrews were not removed) because of pseudarthrosis and osteolysis.Antibiotic treatment until (b)(6) 2022.The patient is fine.

Brand Name
LUMBAR POSTERIOR TI CAGE
Common Device Name
LUMBAR POSTERIOR TI CAGE
Manufacturer (Section D)
3D SYSTEM
Manufacturer Contact
laure-allison verboux
chemin du pré fleuri 3
plan-les-ouates, geneva 1228
SZ   1228
MDR Report Key17630673
Report Number3007728266-2023-00004
Device Sequence Number6492165
Product Code MAX
UDI-Device Identifier07640178973466
UDI-Public(01)07640178973466
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberJUT-P6 24 11-S
Device Catalogue NumberJUT-P6 24 11-S
Device Lot Number4-7266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale